MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS ARRAY SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS ARRAY SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 4515-70-001
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Problem reported: bailed case.Tibial array moved during resections.Caused software to shift and couldn't recover.System determined that the knee moved excessively because the array moved.This defect was noticed during pre op set up, not during intra op resections.No issue with system or hardware.When was the issue observed: pre-op troubleshooting: surgery had to go to a manual surgery.Reporter checked system via checkpoints and were shown to be visually off.Reporter reported that movement in the array caused the issue.Patient involvement? no.Were there reports of injuries, medical intervention or prolonged hospitalization? no are patient treatments delayed or cancelled? no.Next day of surgery: unknown.All information has been disclosed.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Added: h10 additional information.Sales rep clarification of event: "he states that he was involved in two events on the same day.The first event is a pre-op event of a damaged power cord (later found to be captured on (b)(4)).The second event (captured on this complaint) occurred when the surgeon's forearm bumped the array which caused the array, array clamp, and fixation pin to move.He states the patient had very poor bone quality.The system was unable to recognize the array at this point and so they made the decision to switch to manual.There was no patient harm that occurred and the surgery was successfully completed." this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received stating that the tibial array moved during resections.Caused the software to shift and could not recover.System determined that the knee moved excessively because the array moved.It was confirmed that there is no malfunction with the system but the event occurred when the surgeon's forearm bumped the array which caused the array, array clamp, and fixation pin to move.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device was not returned, however, the investigation was performed by the software and systems team via review of the log files for the procedure.The investigation by the software and systems team confirmed the tibial array moved during resections.No manufacturing/design related issues was identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history lot: as the root cause of the failure is not related to design/manufacturing/material issue no dhr required.
 
Additional Manufacturer Narrative

Brand Name
VELYS ARRAY SET
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND - 9616671
loughbeg, ringaskiddy co
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13315324
Report Number1818910-2022-01396
Device Sequence Number13878428
Product Code OLO
UDI-Device Identifier10603295519072
UDI-Public10603295519072
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4515-70-001
Device Catalogue Number451570001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer12/28/2021
01/26/2022
03/23/2022
04/04/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date01/26/2022
02/01/2022
03/24/2022
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown